Maryland, 2010Flash Flooding in Maryland, July 29, 2010
July 29, 2010 · NWS LWX · 3 events in 2 counties and zones
A cold front passed through Maryland on the 29th triggering showers and thunderstorms. Some of these thunderstorms produced locally heavy rainfall in a very brief period of time, triggering flash flooding in some urban areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed through Maryland on the 29th triggering showers and thunderstorms. Some of these thunderstorms produced locally heavy rainfall in a very brief period of time, triggering flash flooding in some urban areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Jul 29, 11:08 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 29, 11:08 AM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1208 PM EDT THU JUL 29 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA TODAY...WITH SHOWERS AND
THUNDERSTORMS LIKELY ALONG AND JUST AHEAD OF THE FRONT. HIGH
PRESSURE BUILDS IN TONIGHT AND DOMINATES THE WEATHER THROUGH
SATURDAY MORNING. AS THE HIGH MOVES OFFSHORE SATURDAY AFTERNOON...
SOUTH FLOW AND AN UPPER LEVEL DISTURBANCE WILL RESULT IN WIDELY
SCATTERED THUNDERSTORMS THROUGH THE REST OF THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
ISSUED SEVERE THUNDERSTORM WATCH 548 FOR GREATER BALTIMORE-
WASHINGTON METROPOLITAN AREAS...SRN MD...AND N-CNTRL VA AND THE
CENTRAL SHENANDOAH VALLEY UNTIL 7PM.
SPS FOR HEAT IN EFFECT UNTIL 18Z.
AS OF 16Z...SCATTERED TSTMS ACROSS NRN MD...ERN WV...AND NWRN VA
ARE EXPECTED TO CONTINUE TO INCREASE IN INTENSITY THROUGH THE
AFTERNOON HOURS. ENVIRONMENT IS UNSTABLE WITH 2000 SBCAPE...1500
MLCAPE. BULK SHEAR DOES DECREASE FROM N TO S...SO SVR POTENTIAL IS
MAINLY FOR ANY BOWING SEGMENTS THAT CAN DEVELOP...AND WET
MICROBURSTS THE STRONGEST STORMS.
THE COLD FRONT IS CURRENTLY OVER SRN PA /AS SEEN IN VIS SAT AND
OBS/ WITH PREFRONTAL TROUGH WHERE THE ACTIVITY HAS FORMED.
ONGOING AFTERNOON CONVECTION SHOULD PUSH SOUTH OF DC BY THE EARLY
EVE. THE FRONT SHOULD CLEAR THE REMAINDER OF THE AREA DURING THE
EVE... KEEPING IT DRY ACROSS THE ENTIRE CWA AFTER MIDNIGHT.
NORTHWEST FLOW WILL BRING NOTICEABLY DRIER AIR INTO THE REGION
WITH DEWPOINTS FALLING INTO THE UPPER 50S TO LOW 60S
OVNGT...ALLOWING FOR TEMPS TO DROP INTO THE 50S ACROSS THE POTOMAC
HIGHLANDS...60S ELSEWHERE EXCEPT FOR LOW 70S IN THE CITIES AND
ALONG THE COAST.
&&
.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
COOLER/DRIER AIR WILL ADVECT INTO CWFA FRI IN WAKE OF CDFNT. A STBL
AMS WL LIMIT CLDCVR...BUT ULVL JET MAY SUPPORT SOME CI...HENCE SKY
GRIDS WL OFFER A FEW CLDS BUT NOT ENUF TO INTERFERE W/ SUNNY FCST.
MOS MAXT CLUSTERED NEAR CLIMO. SAME THEME CONTS INTO FRI NGT. SFC
RDG WL BE NEARLY OHD. WHEN COMBINED W/ DEWPTS IN THE 50S...IT/LL
BE A RARE REFRESHING NGT.
WKND FCST BCMG INCRSGLY MURKY. HIPRES MVS OFFSHR...PERMITTING LLVL
MSTR TO INCR. MEANWHILE...A MID LVL S/WV OR TWO W. SWING THRU
PROVIDING NCSRY LIFT. LAPSE RATES WL ALSO BE MORE FVRBL THAN RECENT
PAST. WL START W/ ISOL-SCT TSRA IN CENTL VA HILLS/MTNS SAT AFTN-ELY
EVE AS RTN FLOW AND TRRN INTERSECT TO PROVIDE LIFTING PROCESSES.
THEN...CHCS WL OVRSPRD REST OF CWFA OVNGT SAT-SUN. UNCERTAINTY OF
TIMING MAGNIFIES THRU PD AS FEATURES WL BE WEAK AND LKLY POORLY
TIMED BY GDNC AT THIS STAGE. THUS...FCST PRBLY MORE OMINOUS THAN
REALITY AS CVRG SHUD BE SPARCE. ATTM...FEEL THAT EXISTING INSTBY
/REPRESENTED BY CAPE FIELDS/ SUGGEST THAT WHATEVER CNVCTV ACTVTY
EXISTS ON SUN LKLY WL CONT THRU SUNSET. WL LET LATER FCSTS REFINE
THAT ASPECT FURTHER.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
NW FLOW ALOFT WILL ALLOW MINOR DISTURBANCES TO APPROACH MID-ATLC
ERY NEXT WK. HWVR...TIMING AND INTENSITY ARE UNCERTAIN...THUS WILL
KEEP FCST DRY ATTM. TEMPS ERY NEXT WK LOOK AVG FOR THIS TIME OF
YR...GENERALLY 80S FOR HIGHS WITH 60S FOR LOWS.
&&
.AVIATION /16Z THURSDAY THROUGH MONDAY/...
A COLD FRONT WILL MOVE THRU THE TERMINALS FROM NW TO SE DURING
THE LATE AFTN/EVNG TIMEFRAME. SHRA/TSRA AHEAD OF THE FRONT
EXPECTED TO INCREASE IN INTENSITY AND COVERAGE DURING THE MIDDAY
AND AFTN HRS. THE STRONGEST STORMS CAPABLE OF PRODUCING DAMAGING
WIND GUSTS WILL HAVE THE BEST POTENTIAL TO FORM SOUTH AND EAST OF
MRB. MENTIONED CB GROUP STARTING THE 15-18Z AND ENDING DURING THE
20-23Z TIME FRAME /DEPENDING ON LOCATION/.
VFR UNDER HIPRES FRI-SAT MRNG. VFR SHUD HOLD THRU SAT AFTN...THO AN
ISOL TSRA CANT BE RULED OUT INVOF CHO. WDLY SCT TSRA THRU REST OF
WKND. VFR SHUD PREVAIL MOST OF THE TIME...THO LCL BRIEF RESTRICTIONS
PSBL W/IN TSRA.
&&
.MARINE...
A COLD FRONT WILL CROSS THE WATERS THIS AFTN AND ERY EVE. TSTMS
WILL HAVE THE POTENTIAL TO BECOME STRONG WITH SPECIAL MARINE
WARNINGS FOR VERY GUSTY WINDS EXPECTED. NLY SURGE BEHIND THE
FRONT MAY CHANNEL DOWN THE BAY LATE TNGT. THEREFORE...SCA IN
EFFECT FOR THE LOWER TIDAL POTOMAC AND MD CHSPK BAY SOUTH OF
POOLES ISLAND AFTER MIDNIGHT.
ATTM...NO HEADLINES XPCTD THRU THE WKND. N/NW FLOW FRI AS HIPRES
BLDS. WNDS SLACKEN FRI NGT AND BACK NELY AS THE HIGH CRESTS JUST N
OF WATERS. WL RECEIVE SE/SLY RTN FLOW BY SAT AFTN. THIS MAY RSLT IN
A FEW TSRA SAT NGT-SUN.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM EDT FRIDAY
FOR ANZ531>534-537-539>543.
&&
SYNOPSIS...HTS
NEAR TERM...BAJ/JRK
SHORT TERM...HTS
LONG TERM...SBK
AVIATION...BAJ/JRK/HTS
MARINE...BAJ/JRK/HTSHazardous weather outlook, Jul 29, 11:03 AM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1203 PM EDT THU JUL 29 2010
ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301015-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1203 PM EDT THU JUL 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED UNTIL 700 PM EDT.
SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON...WITH
DAMAGING WINDS POSSIBLE.
HEAT INDICES WILL INCREASE TO AT OR JUST ABOVE 100 DEGREES INTO THE
AFTERNOON HOURS ACROSS SOUTHERN MARYLAND AND THE INTERSTATE 95
CORRIDOR OF NORTH CENTRAL VIRGINIA. COLD FRONTAL STORMS ARE
EXPECTED BY THE MID AFTERNOON WHICH WILL LIMIT THE POTENTIAL OF
HEAT INDICES TODAY.
A SMALL CRAFT ADVISORY IS IN EFFECT FROM LATE TONIGHT TO 9 AM
FRIDAY MORNING FOR THE MARYLAND CHESAPEAKE BAY SOUTH OF POOLES
ISLAND AND THE LOWER TIDAL POTOMAC RIVER.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING IN
SUPPORT OF SEVERE WEATHER OPERATIONS.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>040-042-050-051-501-
502-WVZ050>055-501>504-301015-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-
CULPEPER-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-PENDLETON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-
1203 PM EDT THU JUL 29 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE WASHINGTON
METROPOLITAN AREA...CENTRAL SHENANDOAH VALLEY...CENTRAL
FOOTHILLS...VIRGINIA PIEDMONT...AND ADJACENT PORTIONS OF NORTHERN
VIRGINIA UNTIL 700 PM EDT. THUNDERSTORMS ARE EXPECTED TO MOVE
ACROSS THE AREA THIS AFTERNOON...WITH DAMAGING WINDS POSSIBLE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING IN
SUPPORT OF SEVERE WEATHER OPERATIONS.
SBK
In the hours before
Special weather statement, Jul 29, 11:28 AM EST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1228 PM EDT THU JUL 29 2010
MDZ004-009-010-VAZ042-291715-
FREDERICK MD-HOWARD MD-MONTGOMERY MD-LOUDOUN VA-
1228 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS TO AFFECT FREDERICK...HOWARD...MONTGOMERY AND
LOUDOUN COUNTIES...
AT 1227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
BUCKEYSTOWN...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3922 7688 3902 7715 3930 7756 3942 7744
TIME...MOT...LOC 1627Z 300DEG 25KT 3931 7742
KRAMAR
Special weather statement, Jul 29, 11:53 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1253 PM EDT THU JUL 29 2010
MDZ005-006-010-011-291730-
CARROLL MD-NORTHERN BALTIMORE MD-HOWARD MD-SOUTHERN BALTIMORE MD-
1253 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS TO AFFECT CARROLL...NORTHERN BALTIMORE...
HOWARD AND SOUTHERN BALTIMORE COUNTIES...
AT 1253 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 2 MILES NORTH OF STEVENSON TO 2 MILES SOUTHEAST
OF LISBON...MOVING SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3934 7639 3915 7691 3936 7716 3955 7668
TIME...MOT...LOC 1653Z 317DEG 17KT 3944 7671 3931 7703
KRAMAR
Special weather statement, Jul 29, 12:38 PM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
138 PM EDT THU JUL 29 2010
VAZ051-501-502-291815-
CULPEPER VA-NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
138 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS TO AFFECT CULPEPER...NORTHERN FAUQUIER AND
SOUTHERN FAUQUIER COUNTIES...
AT 138 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JEFFERSONTON...MOVING SOUTHEAST AT 20 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3860 7759 3841 7776 3863 7804 3871 7792
TIME...MOT...LOC 1738Z 306DEG 19KT 3863 7791
SMZ
GMS
Special weather statement, Jul 29, 12:54 PM EST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
154 PM EDT THU JUL 29 2010
WVZ055-291830-
HARDY WV-
154 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS TO AFFECT HARDY COUNTY...
AT 154 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MOOREFIELD...MOVING SOUTHEAST AT 25 MPH.
HEAVY RAIN WITH THIS STORM MAY REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3903 7865 3888 7881 3900 7906 3915 7897
TIME...MOT...LOC 1754Z 300DEG 20KT 3905 7895
GMS
Special weather statement, Jul 29, 1:00 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
200 PM EDT THU JUL 29 2010
MDZ011-013-014-291830-
ANNE ARUNDEL MD-PRINCE GEORGES MD-SOUTHERN BALTIMORE MD-
200 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS TO AFFECT ANNE ARUNDEL...PRINCE GEORGES AND
SOUTHERN BALTIMORE COUNTIES...
AT 201 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM FORT SMALLWOOD STATE PARK TO CROWNSVILLE...MOVING
SOUTHEAST AT 20 MPH.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3898 7646 3895 7644 3890 7645 3887 7650
3884 7648 3880 7650 3898 7675 3923 7654
3922 7652 3924 7653 3930 7648 3923 7638
3919 7644 3922 7651 3920 7653 3917 7649
3918 7647 3914 7642 3905 7642 3901 7638
TIME...MOT...LOC 1801Z 312DEG 17KT 3917 7645 3899 7660
KRAMARSpecial weather statement, Jul 29, 1:05 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
205 PM EDT THU JUL 29 2010
VAZ042-052>054-291830-
LOUDOUN VA-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
205 PM EDT THU JUL 29 2010
...STRONG THUNDERSTORMS TO AFFECT ARLINGTON...LOUDOUN...PRINCE
WILLIAM/MANASSAS/MANASSAS PARK AND FAIRFAX COUNTIES...
AT 205 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM VIENNA TO 5 MILES NORTH OF WOOLSEY...MOVING
SOUTHEAST AT 15 MPH.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
&&
LAT...LON 3877 7713 3880 7768 3898 7765 3894 7724
TIME...MOT...LOC 1805Z 308DEG 13KT 3887 7726 3893 7762
KRAMAR
Flash Flood, Baltimore
- When
- July 29, 1:10 PM EST to 2:00 PM EST
- Where
- Baltimore County, 2.14 mi E of Baltimore Highlands to 2.05 mi E of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.230, -76.610
Childs Street at Franklin Street had 6 inches of flowing water on it. A mesonet station recorded 1.30 inches of rain in the area.
Flash Flood, Baltimore
- When
- July 29, 1:13 PM EST to 2:00 PM EST
- Where
- Baltimore County, 2.24 mi SW of Sparrows Pt to 2.32 mi SW of Sparrows Pt
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.250, -76.613
Hanover Street at Harbor View Hospital was reported impassable due to high water. A spotter in the area measured 1.01 inches of rain.
Flash Flood, Montgomery
- When
- July 29, 3:05 PM EST to 4:00 PM EST
- Where
- Montgomery County, 0.87 mi NE of Randolph Hills to 0.77 mi NNE of Randolph Hills
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.090, -77.120
Maryland Route 28 was closed at Avery Road due to flooding. A spotter in the region observed 0.83 inches of rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Mississippi, July 29 to 31, 20101 death · 22 events
- Heat in Tennessee, July 29 to 31, 20101 death · 20 events
- Heat in Illinois, July 29, 20101 death · 1 event
- Hail and Damaging Wind in South Dakota, July 29, 2010$1.6 million · 2.5 in hail · 6 events
- Hail and Damaging Winds in South Dakota, July 29, 2010$1.5 million · 1 in hail · 3 events
- Tornado and Dust Storm in Arizona, July 29, 20101 injured · $64,000 · EF1 · 10 events
- Hail and Damaging Winds in North Carolina, July 29, 2010$303,000 · 1 in hail · 7 events
- Hail and Damaging Winds in North Dakota, July 29, 2010$178,000 · 2.5 in hail · 17 events
- Flash Flooding and Heavy Rain in South Dakota, July 29 to 30, 2010$250,000 · 6 events
- Hail and Damaging Winds in Virginia, July 29, 2010$60,000 · 1 in hail · 28 events
- Lightning Strikes in Florida, July 29, 20101 injured · $45,000 · 3 events
- Damaging Winds in Tennessee, July 29 to 31, 2010$60,000 · 55 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248598, 248600, 248601.